Document Detail


Sertraline hepatotoxicity: report of a case and review of the literature.
MedLine Citation:
PMID:  18958618     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
Sertraline is a commonly prescribed selective serotonin reuptake inhibitor drug. Hepatotoxicity caused by sertraline is rare. Asymptomatic elevations in alanine aminotransferase (ALT) and aspartate aminotransferase (AST) levels have been rarely reported and shortly normalize after discontinuation of the agent. We present a case of severe drug-induced hepatitis in a patient receiving sertraline. To our knowledge, this is the seventh case in the medical literature as being associated with severe hepatotoxicity. Since it is extremely rare, we do not suggest a strict laboratory monitoring. However, sertraline should be discontinued in cases with symptoms implying hepatotoxicity and the patients should be informed of the potential of this side effect.
Authors:
Fehmi Tabak; Feyza Gunduz; Veysel Tahan; Omur Tabak; Resat Ozaras
Related Documents :
11248788 - Trousseau's syndrome treated with long-term subcutaneous lepirudin (case report and rev...
8893118 - Hyperglycemia induced by megestrol acetate in a patient with aids.
11128688 - Hydroxychloroquine neuromyotoxicity.
16567028 - Case reports and literature review: the association between reactivation of human herpe...
3316768 - Cystic adventitial disease of the popliteal artery and of other stem vessels in the ext...
22994878 - Revascularization for a necrotic immature permanent lateral incisor: a case report and ...
Publication Detail:
Type:  Case Reports; Journal Article     Date:  2008-10-29
Journal Detail:
Title:  Digestive diseases and sciences     Volume:  54     ISSN:  1573-2568     ISO Abbreviation:  Dig. Dis. Sci.     Publication Date:  2009 Jul 
Date Detail:
Created Date:  2009-06-04     Completed Date:  2009-07-15     Revised Date:  2010-06-14    
Medline Journal Info:
Nlm Unique ID:  7902782     Medline TA:  Dig Dis Sci     Country:  United States    
Other Details:
Languages:  eng     Pagination:  1589-91     Citation Subset:  AIM; IM    
Affiliation:
Department of Infectious Diseases and Clinical Microbiology, Istanbul University, Cerrahpasa Medical Faculty, 34303, Istanbul, Turkey.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Adolescent
Depression / drug therapy
Drug-Induced Liver Injury / blood,  etiology*
Humans
Liver / drug effects
Liver Function Tests
Male
Serotonin Uptake Inhibitors / adverse effects*,  therapeutic use
Sertraline / adverse effects*,  therapeutic use
Chemical
Reg. No./Substance:
0/Serotonin Uptake Inhibitors; 79617-96-2/Sertraline
Comments/Corrections
Comment In:
Dig Dis Sci. 2010 Jun;55(6):1806-7   [PMID:  20411428 ]

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Utilization of parenteral nutrition following pancreaticoduodenectomy: is routine jejunostomy tube p...
Next Document:  A novel canine model of esophageal varices with a balloon dilatation constrictor.